West Virginia, 2019Damaging Winds in West Virginia, June 29, 2019
June 29, 2019 · NWS PBZ · 4 events in 1 county or zone
An unstable environment, plus residual outflow boundaries from previous convection, helped to expand thunderstorm coverage during the evening of the 29th ahead of a sagging cold front. Storms pushed across the northern panhandle of West Virginia between 7 PM and midnight.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable environment, plus residual outflow boundaries from previous convection, helped to expand thunderstorm coverage during the evening of the 29th ahead of a sagging cold front. Storms pushed across the northern panhandle of West Virginia between 7 PM and midnight. Strong winds accompanying these storms produced a few instances of wind damage in Brooke County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 29, 5:01 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 29, 5:01 PM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
601 PM EDT Sat Jun 29 2019
.SYNOPSIS...
Seasonably warm and humid weather with periodic shower and storm
chances can be expected through much of next week.
&&
.NEAR TERM /THROUGH SUNDAY/...
Changes for the eve update were primarily cosmetic and involved
tweaks to POPs based on the latest radar trends. Late day convection
will continue to decrease with loss of surface warmth and with
eastward progress of weak shortwave support.
The actual cold front is still projected to cross the region as the
night progresses.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
A cooler and drier sunday can be expected with sfc high pres under
NW flow aloft.
Dry conditions will continue Monday as sfc high pressure persists
and the upper level ridge axis moves overhead. The first in a series
of disturbances will round the periphery of the ridge starting Monday
night, allowing for storm complexes to traverse the Great Lakes to
move southeast across the Upper Ohio River Valley. Precipitation
chances for this period remains low due to the lack of model
consensus and the more difficult nature in mapping out storm complex
track.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A series of disturbances within NW flow will maintain periodic
shower and thunderstorm chances throughout the week. Temperatures
will be largely above normal with increased humidity.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
Eve precip chances will end with passage of a cold front. Models
indicate a potential for fog development overnight, but think that
enough mixing will continue to preclude much fog development, but
this will need to be monitored.
.Outlook...
A series of disturbances will create thunderstorm chances and their
varied restrictions for much of the next work week.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jun 29, 3:24 AM EST, 16 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
424 AM EDT Sat Jun 29 2019
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-300830-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-
Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-
Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
424 AM EDT Sat Jun 29 2019
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and tonight.
There is a marginal chance for locally strong to severe storms this
afternoon and evening. Damaging wind will be the primary threat.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 29, 4:55 PM EST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
555 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG OSBORNE 40.53N 80.17W
06/29/2019 ALLEGHENY PA 911 CALL CENTER
TREE PARTIALLY BLOCKING STATE ROUTE 65
&&
EVENT NUMBER PBZ1902453
TGREENSpecial weather statement, Jun 29, 4:56 PM EST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
556 PM EDT Sat Jun 29 2019
PAZ014-020-021-292230-
Butler-Beaver-Allegheny-
556 PM EDT Sat Jun 29 2019
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTHEASTERN BEAVER...SOUTHWESTERN BUTLER
AND NORTHWESTERN ALLEGHENY COUNTIES...
At 556 PM EDT, strong thunderstorms were clustered near Economy, or
near Monaca, moving southeast at 30 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Ross Township... McCandless Township...
Cranberry... Moon Township...
Franklin Park... Aliquippa...
Monaca... Shaler Township...
Hampton Township... Robinson Township...
Economy... Bellevue...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4063 8036 4079 8016 4065 7983 4044 8013
TIME...MOT...LOC 2156Z 311DEG 27KT 4069 8020
Special weather statement, Jun 29, 5:17 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
617 PM EDT Sat Jun 29 2019
OHZ040-041-292245-
Columbiana-Carroll-
617 PM EDT Sat Jun 29 2019
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHWESTERN COLUMBIANA AND NORTHEASTERN CARROLL
COUNTIES...
At 616 PM EDT, strong thunderstorms were clustered near Minerva, or 8
miles north of Carrollton, moving southeast at 25 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Augusta... Salineville...
Hanoverton... Summitville...
Mechanicstown... East Rochester...
LAT...LON 4073 8110 4074 8109 4078 8104 4070 8075
4056 8092 4055 8092 4051 8097 4069 8115
TIME...MOT...LOC 2216Z 310DEG 20KT 4069 8103Special weather statement, Jun 29, 5:20 PM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
620 PM EDT Sat Jun 29 2019
OHZ041-050-PAZ020-029-WVZ001-292245-
Jefferson-Columbiana-Beaver-Washington-Hancock-
620 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHEASTERN JEFFERSON...SOUTHEASTERN COLUMBIANA...NORTHWESTERN
WASHINGTON...SOUTHWESTERN BEAVER AND HANCOCK COUNTIES...
At 620 PM EDT, a strong thunderstorm was located over Wellsville,
moving southeast at 30 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
East Liverpool... Wellsville...
Ohioville... Midland...
Chester... Industry...
New Cumberland... Shippingport...
Newell... Irondale...
New Manchester... Empire...
LAT...LON 4060 8080 4069 8074 4062 8036 4044 8048
TIME...MOT...LOC 2220Z 297DEG 27KT 4062 8067
Local storm report, Jun 29, 7:28 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
828 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 E AMBRIDGE 40.59N 80.19W
06/29/2019 ALLEGHENY PA SOCIAL MEDIA
SEVERAL TREES DOWN IN WALTER PANEK PARK
0521 PM TSTM WND DMG BELL ACRES 40.59N 80.18W
06/29/2019 ALLEGHENY PA TRAINED SPOTTER
SEVERAL TREES DOWN
0540 PM HAIL CORSICA 41.18N 79.20W
06/29/2019 E0.75 INCH JEFFERSON PA SOCIAL MEDIA
0746 PM TSTM WND DMG PLEASANT GROVE 40.19N 79.29W
06/29/2019 WESTMORELAND PA SOCIAL MEDIA
TREES DOWN BETWEEN STAHLSTOWN AND LIGONIER
&&
EVENT NUMBER PBZ1902454
EVENT NUMBER PBZ1902455
EVENT NUMBER PBZ1902456
EVENT NUMBER PBZ1902457
TGREENSpecial weather statement, Jun 29, 7:37 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
837 PM EDT Sat Jun 29 2019
OHZ050-PAZ029-WVZ002-003-300100-
Jefferson-Washington-Brooke-Ohio-
837 PM EDT Sat Jun 29 2019
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHEASTERN JEFFERSON...WEST CENTRAL WASHINGTON...
NORTHEASTERN OHIO AND BROOKE COUNTIES...
At 836 PM EDT, strong thunderstorms were clustered over Avella,
moving east at 35 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Wellsburg... Avella...
Mingo Junction... Wolfdale...
Hooverson Heights... Bethany...
Claysville... Franklin...
Hickory... Beech Bottom...
Brilliant... Taylorstown...
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
LAT...LON 4025 8068 4035 8055 4029 8020 4006 8041
TIME...MOT...LOC 0036Z 291DEG 31KT 4026 8050
Thunderstorm Wind, Brooke
- When
- June 29, 7:43 PM EST
- Where
- Brooke County, 2.01 mi SE of Mc Kinleyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 40.232, -80.570
Trees were reported to be blown down on McAdoo Ridge Road.
Thunderstorm Wind, Brooke
- When
- June 29, 7:44 PM EST
- Where
- Brooke County, 0.69 mi S of Bethany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 40.190, -80.550
Multiple trees were reported to be blown down on Castlemans Run Road.
Thunderstorm Wind, Brooke
- When
- June 29, 7:44 PM EST
- Where
- Brooke County, 1.38 mi N of Bethany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 40.220, -80.550
Trees were reported down on both the northbound and southbound sides of Route 88 by the county DOT office.
Thunderstorm Wind, Brooke
- When
- June 29, 7:48 PM EST
- Where
- Brooke County, 1.06 mi E of Bethany
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 40.200, -80.530
The county DOT office reported that trees were blown down along both the eastbound and westbound sides of Route 67.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 29, 20193 deaths · 3 events
- Excessive Heat in Arizona, June 29 to 30, 20193 deaths · 3 events
- Hail and Damaging Winds in Pennsylvania, June 29, 201935 injured · $105,000 · 52 kt wind · 31 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 29 to 30, 20191 death · 63 kt wind · 10 events
- Hail in North Dakota, June 29, 2019$900,000 · 3 in hail · 1 event
- Hail and Damaging Winds in Pennsylvania, June 29, 20191 in hail · 62 events
- Hail and Damaging Winds in Texas, June 29, 2019$82,000 · 1 in hail · 10 events
- Hail and Damaging Winds in New Jersey, June 29, 20191.75 in hail · 50 events
- Hail and Damaging Winds in Pennsylvania, June 29, 2019$50,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, June 29, 2019$40,000 · 1.25 in hail · 12 events
- Damaging Winds in New Jersey, June 29, 2019$41,000 · 61 kt wind · 11 events
- Hail and Damaging Winds in North Dakota, June 29, 2019$20,000 · 1.5 in hail · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834366, 834367, 834368, 834369.